MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the magazine fell out of the stapler in the situs, although it was inserted correctly; and it sat very loosely in the stapler.There was no patient consequence.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/25/24.D4: batch #unk.B3: only event year known: 2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished #plee45a, with lot/batch #c9du4z, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/14/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/4/2025 d4: batch #908c72 investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one plee45a device was returned with no apparent damage and with a gst45b reload loaded on the device.The reload was received unfired.Upon evaluation of the reload, it was observed with double stamped batch laser on the pan, this condition does not affect reload performance.The condition identified during the investigation of the reload received and has been is potentially related to a manufacturing process.This condition will be addressed through ethicon endo surgery¿s quality system.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.The event issue described as cartridge retention could not be confirmed as the test and returned reload was placed and removed with no issues noted during functional testing.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number 908c72, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/10/2025.Additional information: a manufacturing record evaluation was performed for the finished device batch number 325c18, and no non-conformances related to the reported complaint condition were identified.

Brand Name
POWERED PLUS LONG 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 00969
3035526892
MDR Report Key20772955
Report Number3005075853-2024-08994
Device Sequence Number4388482
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public(01)10705036015345(10)C9DU4Z(17)270228
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE45A
Device Lot NumberC9DU4Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/06/2025
02/04/2025
02/07/2025
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date01/14/2025
02/04/2025
02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown